Neuroscience Registered Nurse Certification Flashcards
7 cards from real CNRN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Neuroscience Registered Nurse Certification flashcards as text
A patient with a subarachnoid hemorrhage suddenly develops severe vasospasm on day 4. Which medication is the first-line prophylactic agent?
Answer: Nimodipine
Nimodipine (oral calcium channel blocker) is the standard prophylactic agent for cerebral vasospasm after subarachnoid hemorrhage, given for 21 days.
When monitoring intracranial pressure (ICP), which waveform component indicates reduced cerebral compliance?
Answer: Elevated P2 wave exceeding P1
An elevated P2 (tidal) wave that exceeds P1 (percussion) indicates reduced intracranial compliance and impending ICP crisis.
A patient post-craniotomy reports sudden-onset severe headache and vomiting 6 hours after surgery. The nurse's priority action is to:
Answer: Notify the neurosurgeon immediately
Sudden severe headache and vomiting post-craniotomy suggest intracranial hemorrhage; immediate neurosurgeon notification precedes any other intervention.
Which finding on a lumbar puncture (LP) is most consistent with bacterial meningitis?
Answer: CSF glucose <40 mg/dL with elevated protein and cloudy appearance
Bacterial meningitis classically presents with low CSF glucose (<40 mg/dL or <60% serum), elevated protein, PMN pleocytosis, and turbid appearance.
A patient with Guillain-Barré syndrome has a forced vital capacity (FVC) of 15 mL/kg. The nurse anticipates:
Answer: Elective intubation for airway protection
FVC <20 mL/kg (or <1L) in GBS indicates impending respiratory failure and is the threshold for elective intubation before crisis occurs.
Which nursing intervention is contraindicated in a patient with a basilar skull fracture?
Answer: Nasogastric tube insertion
Nasogastric tube insertion is contraindicated in basilar skull fractures due to the risk of inadvertent intracranial placement through the fractured base.
A patient on phenytoin therapy presents with nystagmus, ataxia, and diplopia. The serum phenytoin level is 28 mcg/mL. This presentation is best described as:
Answer: Phenytoin toxicity
Nystagmus, ataxia, and diplopia at a level of 28 mcg/mL (therapeutic range 10–20 mcg/mL) indicate phenytoin toxicity (supratherapeutic).
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- abnncertification.org — Eligibility, test delivery, exam format, passing score, retake policy, score release, test dates, time limit, fees · verified Oct 2026